Department of Mathematics, HKUST  

  CHEN, Beifang   陳北方

  PhD State Univ of New York, Buffalo

  Professor

Office: Room 3438  

Telephone: 7449  

Email: mabfchen@ust.hk  

Home Page:
https://www.math.ust.hk/~mabfchen  

Prof. Chen is a Professor of Mathematics in HKUST and guest Professor in Nankai University. He was an applied mathematics instructor in Massachusetts Institute of Technology before he joined HKUST in Fall 1993.

Research Interests

  • Combinatorics; graph theory; topology/geometry

       Selected Publications

Full Publication List [HKUST Scholarly Publications]  

Article   

  1. Quadrangular Embeddings of Complete Graphs and the Even Map Color Theorem
    • Author(s): Liu, Wenzhong; Lawrencenko, Serge; Chen, Beifang ; Ellingham, M.N.; Hartsfield, Nora; Yang, Hui; Ye, Dong; Zha, Xiaoya
    • Source: Journal of Combinatorial Theory. Series B, 2019
    • Year: 2019

  2. Orientations, Lattice Polytopes, and Group Arrangements III: Cartesian Product Arrangements and Applications to Tutte Type Polynomials
    • Author(s): Chen, Beifang
    • Source: European Journal of Combinatorics. , v. 71, June 2018, p. 139-173
    • Year: 2018

  3. Resolution of Indecomposable Integral Flows on Signed Graphs
    • Author(s): Chen, Beifang; Wang, Jue; Zaslavsky, Thomas
    • Source: Discrete Mathematics. , v. 340, (6), June 2017, p. 1271-1286
    • Year: 2017

  4. Conformal Decomposition of Integral Tensions and Potentials of Signed Graphs
    • Author(s): Chen, Beifang
    • Source: SIAM Journal on Discrete Mathematics. , v. 31, (4), 2017, p. 2457-2478
    • Year: 2017

  5. Dual complementary polynomials of graphs and combinatorial-geometric interpretation on the values of Tutte polynomial at positive integers
    • Author(s): Chen, Beifang
    • Source: European Journal of Combinatorics. , v. 36, February 2014, p. 206-230
    • Year: 2014

  6. Comparison on the coefficients of characteristic quasi-polynomials of integral arrangements
    • Author(s): Chen, B.; Wang, S.
    • Source: Journal of combinatorial theory. Series A. , v. 119, (1), 2012, p. 271-281
    • Year: 2012

  7. Orientations, Lattice Polytopes, and Group Arrangements II: Modular and Integral Flow Polynomials of Graphs
    • Author(s): Chen, Beifang; Stanley, Richard P.
    • Source: Graphs and Combinatorics. , v. 28, (6), November 2012, p. 751-779
    • Year: 2012

  8. The Number of Nowhere-Zero Tensions on Graphs and Signed Graphs
    • Author(s): Chen, Beifang; Li, Shuchao
    • Source: Ars combinatoria. , v. 102, October 2011, p. 47-64
    • Year: 2011

  9. Orientations, Lattice Polytopes, and Group Arrangements I: Chromatic and Tension Polynomials of Graphs
    • Author(s): Chen, Beifang
    • Source: Annals of combinatorics. , v. 13, (4), 2010, FEB, p. 425-452
    • Year: 2010

  10. Torsion formulas for signed graphs
    • Author(s): Chen, Beifang; Wang, Jue
    • Source: Discrete applied mathematics. , v. 158, (11), 2010, JUN 6, p. 1148-1157
    • Year: 2010

  11. The flow and tension spaces and lattices of signed graphs
    • Author(s): Chen, Beifang; Wang, Jue
    • Source: European journal of combinatorics. , v. 30, (1), 2009, JAN, p. 263-279
    • Year: 2009

  12. The Gauss-Bonnet Formula of Polytopal Manifolds and the Characterization of Embedded Graphs with Nonnegative Curvature
    • Author(s): Chen, Beifang
    • Source: Proceedings of the American Mathematical Society. , v. 137, (5), 2009, p. 1601-1611
    • Year: 2009

  13. A note on flow polynomials of graphs
    • Author(s): Chen, Beifang; Yang, Arthur L.B.
    • Source: Discrete mathematics. , v. 309, (6), 2009, APR 6, p. 1708-1710
    • Year: 2009

  14. A Bijection for Eulerian-equivalence Classes of Totally Cyclic Orientations
    • Author(s): Chen, Beifang; Yang, Arthur L.B.; Zhang, Terence Y.J.
    • Source: Graphs and Combinatorics. , v. 24, (6), 2008, NOV, p. 519-530
    • Year: 2008

  15. Gauss-Bonnet formula, finiteness condition, and characterizations of graphs embedded in surfaces
    • Author(s): Chen, Beifang; Chen, Guantao
    • Source: Graphs and Combinatorics. , v. 24, (3), 2008, JUN, p. 159-183
    • Year: 2008

  16. Problems from the Cottonwood room
    • Author(s): Beck, Matthias; Chen, Beifang; Fukshansky, Lenny; Haase, Christian; Knutson, Allen; Reznick, Bruce; Robins, Sinai; Schurmann, Achill
    • Source: Contemporary Mathematics. , 374, 179-191
    • Year: 2005

  17. A simplified elementary proof of Hadwiger's volume theorem?
    • Author(s): Chen, BF
    • Source: Geometriae dedicata. , v. 105, (1), 2004, APR, p. 107-120
    • Year: 2004

  18. On semi-Eulerian partially ordered sets with boundary
    • Author(s): Chen, BF; Lau, MW
    • Source: European journal of combinatorics. , v. 24, (8), 2003, NOV, p. 955-968
    • Year: 2003

  19. The Pick theorem and the proof of the reciprocity law for Dedekind sums
    • Author(s): Chen, Beifang
    • Source: Annals of Combinatorics. , Vol 7, 425-439
    • Year: 2003

  20. Generalizations of Knopp's identity
    • Author(s): Chen, BF; Sun, ZW
    • Source: Journal of number theory. , v. 97, (1), 2002, NOV, p. 186-198
    • Year: 2002

  21. Lattice points, Dedekind sums, and Ehrhart polynomials of lattice polyhedra
    • Author(s): Chen, BF
    • Source: Discrete & Computational Geometry. , v. 28, (2), 2002, SEP, p. 175-199
    • Year: 2002

  22. Graph homotopy and Graham homotopy
    • Author(s): Chen, BF; Yau, ST; Yeh, YN
    • Source: Discrete mathematics. , v. 241, (1-3), 2001, OCT 28, p. 153-170
    • Year: 2001

  23. On characteristic polynomials of subspace arrangements
    • Author(s): Chen, BF
    • Source: Journal OF combinatorial THEORY Series A. , v. 90, (2), 2000, MAY, p. 347-352
    • Year: 2000

  24. Counting lattice points of rational polyhedra
    • Author(s): Chen, BF; Turaev, V.
    • Source: Advances in mathematics. , v. 155, (1), 2000, OCT 15, p. 84-97
    • Year: 2000

  25. Weinberg bounds over nonspherical graphs
    • Author(s): Chen, BF; Kwak, JH; Lawrencenko, S.
    • Source: Journal of graph theory. , v. 33, (4), 2000, APR, p. 220-236
    • Year: 2000

  26. Eulerian 2-strata spaces
    • Author(s): Chen, BF; Yan, M.
    • Source: Journal OF combinatorial THEORY Series A. , v. 85, (1), 1999, JAN, p. 1-28
    • Year: 1999

  27. Domination number and neighbourhood conditions
    • Author(s): Chen, B.; Zhou, S.
    • Source: Discrete Mathematics. , v. 195, (1-3), 1999, p. 81-91
    • Year: 1999

  28. The geometric cone relations for simplicial and cubical complexes
    • Author(s): Chen, BF; Yan, M.
    • Source: Discrete mathematics. , v. 183, (1-3), 1998, MAR 15, p. 39-46
    • Year: 1998

  29. Eulerian stratification of polyhedra
    • Author(s): Chen, BF; Yan, M.
    • Source: Advances in applied mathematics. , v. 21, (1), 1998, JUL, p. 22-57
    • Year: 1998

  30. Structural characterization of projective flexibility
    • Author(s): Chen, BF; Lawrencenko, S.
    • Source: Discrete mathematics. , v. 188, (1-3), 1998, JUN 28, p. 233-238
    • Year: 1998

  31. Upper bounds for f-domination number of graphs
    • Author(s): Chen, BF; Zhou, SM
    • Source: Discrete mathematics. , v. 185, (1-3), 1998, APR 15, p. 239-243
    • Year: 1998

  32. Weight functions, double reciprocity laws, and volume formulas for lattice polyhedra
    • Author(s): Chen, BF
    • Source: Proceedings of the National Academy of Sciences of the United States of America. , v. 95, (16), 1998, AUG 4, p. 9093-9098
    • Year: 1998

  33. Parametric Mobius inversion formulas
    • Author(s): Chen, BF
    • Source: Discrete mathematics. , v. 169, (1-3), 1997, MAY 15, p. 211-215
    • Year: 1997

  34. Linear conditions on the number of faces of manifolds with boundary
    • Author(s): Chen, BF; Yan, M.
    • Source: Advances in applied mathematics. , v. 19, (1), 1997, JUL, p. 144-168
    • Year: 1997

  35. Pansystems optimization, generalized principles of optimality, and fundamental equations of dynamic programming
    • Author(s): Chen, BF
    • Source: Kybernetes. , v. 26, (2-3), 1997, p. 316-333
    • Year: 1997

  36. The incidence algebra of polyhedra over the Minkowski algebra
    • Author(s): Chen, B.
    • Source: Advances in Mathematics. , v. 118, (2), 1996, p. 337-365
    • Year: 1996

  37. Geometric Dehn-Sommerville relations
    • Author(s): Chen, BF
    • Source: Journal OF combinatorial THEORY Series A. , v. 73, (1), 1996, JAN, p. 142-151
    • Year: 1996

  38. Totally invariant set functions of polynomial type
    • Author(s): Chen, Beifang; Rota, G.C.
    • Source: Comm. Pure XLVII. , 1994, p. 187-197
    • Year: 1994

  39. The Mixed Volumes And Geissinger Multiplications Of Convex-Sets
    • Author(s): Chen, Beifang
    • Source: Studies In Applied Mathematics. , v. 91, (1), 1994, JAN, p. 39-50
    • Year: 1994

  40. Some Explanations of Dobinski's Formula
    • Author(s): Chen,¬†Beifang; Yeh,¬†Yeongnan
    • Source: Studies in Applied Mathematics. , v. 92, (3), 1994, p. 191-199
    • Year: 1994

  41. On the Euler characteristics of finite unions of convex sets
    • Author(s): Chen, Beifang
    • Source: Discrete Comput. Geom.. , v. 10, 1993, p. 79-93
    • Year: 1993

  42. The Gram-Sommerville and Gauss-Bonnet theorems and combinatorial geometric measures for noncompact polyhedra
    • Author(s): Chen, Beifang
    • Source: Adv. Math.. , v. 91, 1992, p. 269-291
    • Year: 1992

Conference paper   

  1. Ehrhart polynomials of lattice polyhedral functions
    • Author(s): Chen, Beifang
    • Year: 2005

  2. The induced linear maps on Minkowski algebras of convex sets
    • Author(s): Chen, BF
    • Source: FIRST INTERNATIONAL TAINAN-MOSCOW ALGEBRA WORKSHOP. , 1996, p. 181-198
    • Year: 1996